Alert archive / New Jersey / Coastal Flood Warnings in 2013

Coastal Flood Warning 6, NWS Philadelphia/Mount Holly

October 10, 2013Cape May County, Cumberland County, New Jersey; Kent County, Sussex County, Delaware

NWS Philadelphia/Mount Holly issued this coastal flood warning at Oct 10, 2013, 9:28 AM EDT for Cape May County, Cumberland County, New Jersey; Kent County, Sussex County, Delaware. It took effect at Oct 10, 2013, 11:00 AM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2013, 9:28 AM EDT (13:28 UTC)
In effect from
Oct 10, 2013, 11:00 AM EDT
Expired
Oct 10, 2013, 3:14 PM EDT
In force
4 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Kent County, DE, Sussex County, DE, Cape May County, NJ, Cumberland County, NJ

The radar

The Dover AFB radar (KDOX), 32 km from the middle of the area, began a volume at 13:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 1.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2013-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2013-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
502 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
265 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

868 
WHUS41 KPHI 101328
CFWPHI

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
928 AM EDT THU OCT 10 2013

.THIS LONG DURATION NOR'EASTER IS PRODUCING ROUGH CONDITIONS
ALONG THE ATLANTIC SHORES OF NEW JERSEY AND DELAWARE. WIDESPREAD
MINOR COASTAL FLOODING IS EXPECTED THIS AFTERNOON WITH MODERATE
COASTAL FLOODING EXPECTED TO TAKE PLACE ALONG THE DELAWARE BAY...AIDED
IN PART BY PERIODS OF WIND DRIVEN HEAVY RAIN. MINOR COASTAL
FLOODING AND HIGH SURF ARE ALSO EXPECTED DURING THE HIGH TIDE
CYCLE FRIDAY AFTERNOON. ADDITIONAL MINOR COASTAL FLOODING IS
POSSIBLE AT THE TIMES OF HIGH TIDE SATURDAY AND SUNDAY AFTERNOON.

DEZ002>004-NJZ021-023-024-102100-
/O.UPG.KPHI.CF.Y.0019.131010T1500Z-131011T2100Z/
/O.NEW.KPHI.CF.W.0006.131010T1500Z-131010T2100Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
928 AM EDT THU OCT 10 2013

...COASTAL FLOOD WARNING IN EFFECT UNTIL 5 PM EDT THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON.
THE COASTAL FLOOD ADVISORY IS NO LONGER IN EFFECT.

* LOCATION...THE SOUTHERN NEW JERSEY AND DELAWARE COASTS...AS
  WELL AS THE LOWER DELAWARE BAY.

* COASTAL FLOODING...MODERATE COASTAL FLOODING IS ANTICIPATED
  AROUND THIS AFTERNOON'S HIGH TIDE.

* AT CAPE MAY, NEW JERSEY (OCEANFRONT), HIGH TIDE OCCURS AT 114
  PM, WITH A FORECAST TIDE LEVEL OF 7.5 TO 8.0 FEET ABOVE MEAN
  LOWER LOW WATER.

* AT BREAKWATER HARBOR, DELAWARE (DELAWARE BAY), HIGH TIDE OCCURS
  AT 123 PM, WITH A FORECAST TIDE LEVEL NEAR 7.0 FEET ABOVE MEAN
  LOWER LOW WATER.

* HIGH TIDE ON THE BACK BAYS AND ALONG THE DELAWARE BAY OCCURS
  LATER THAN THE HIGH TIDE ON THE OCEANFRONT.

* SEAS...WAVE HEIGHTS ON THE OCEAN WATERS WILL BE 6 TO 10 FEET.
  WAVE HEIGHTS ON THE DELAWARE BAY WILL BE 3 TO 6 FEET.

* IMPACTS...NUMEROUS ROADWAYS WILL FLOOD AND MINOR TO MODERATE
  PROPERTY DAMAGE IS POSSIBLE. THE TIDES AND WAVE ACTION WILL
  RESULT IN MODERATE BEACH EROSION. HEAVY RAIN MAY ALSO FALL
  AROUND THE TIME OF HIGH TIDE ADDING TO THE INCREASE IN WATER
  LEVELS. A MAJORITY OF THE MODERATE FLOODING WILL TAKE PLACE IN
  AND ALONG THE DELAWARE BAY.

* OUTLOOK...MINOR TIDAL FLOODING IS ALSO POSSIBLE DURING THE
  SECOND HALF OF THE DAY HIGH TIDE CYCLE ON FRIDAY. MINOR TIDAL
  FLOODING MIGHT ALSO OCCUR ON SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING INDICATES THAT MODERATE OR MAJOR TIDAL
FLOODING IS IMMINENT OR OCCURRING. BE PREPARED FOR RISING WATER
LEVELS AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY.
FOLLOW THE RECOMMENDATIONS OF LOCAL EMERGENCY MANAGEMENT
OFFICIALS.

DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE WATER MAY BE
DEEPER THAN YOU THINK. YOU WILL BE PUTTING YOURSELF IN DANGER AND
YOUR VEHICLE MAY BE DAMAGED...LEADING TO COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY...PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN
LOWER CASE).

&&

$$

NJZ012>014-020-022-025>027-102130-
/O.CON.KPHI.CF.Y.0019.131010T1500Z-131011T2100Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
928 AM EDT THU OCT 10 2013

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
FRIDAY...

* LOCATION...THE NEW JERSEY COAST.

* COASTAL FLOODING...WIDESPREAD MINOR TIDAL FLOODING IS FORECAST
  DURING THE THURSDAY AFTERNOON HIGH TIDE CYCLE. ANY HEAVY RAIN
  THAT MIGHT OCCUR NEAR THE TIME OF HIGH TIDE WOULD CONTRIBUTE TO
  THE FLOODING.

* HIGH SURF WITH INCOMING EASTERLY SWELLS OF 6 TO 9 FEET WILL 
  PROBABLY RESULT IN BEACH EROSION.

* TIMING...HIGH TIDE ALONG THE NEW JERSEY OCEAN FRONT OCCURS
  BETWEEN NOON AND 100 PM THURSDAY. HIGH TIDE ON THE BACK BAYS OCCURS
  LATER THAN THE HIGH TIDE ALONG THE OCEAN FRONT.

* IMPACTS...WIDESPREAD ROADWAY FLOODING IS FORECAST WITH THE 
  THURSDAY AFTERNOON HIGH TIDE...WITH AREAS OF HEAVY RAIN 
  CONTRIBUTING TO THE PROBLEM.

* OUTLOOK...MINOR TIDAL FLOODING IS ALSO POSSIBLE DURING THE 
  SECOND HALF OF THE DAY HIGH TIDE CYCLE ON FRIDAY. THE COASTAL 
  FLOOD ADVISORY HAS THEREFORE BEEN EXTENDED THROUGH A GOOD 
  PORTION OF FRIDAY AFTERNOON. MINOR TIDAL FLOODING MIGHT ALSO 
  OCCUR ON SATURDAY AND SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$
1 follow-up statement
526 
WHUS41 KPHI 101914
CFWPHI

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
314 PM EDT THU OCT 10 2013

.THIS LONG DURATION NOR'EASTER IS PRODUCING ROUGH CONDITIONS
ALONG THE ATLANTIC SHORES OF NEW JERSEY AND DELAWARE. MINOR
COASTAL FLOODING AND HIGH SURF ARE EXPECTED DURING THE HIGH TIDE
CYCLE FRIDAY AFTERNOON. ADDITIONAL MINOR COASTAL FLOODING IS
POSSIBLE AT THE TIMES OF HIGH TIDE SATURDAY AND SUNDAY AFTERNOON.

DEZ002>004-NJZ021-023-024-111000-
/O.CAN.KPHI.CF.W.0006.000000T0000Z-131010T2100Z/
/O.EXA.KPHI.CF.Y.0019.000000T0000Z-131011T2100Z/
KENT-INLAND SUSSEX-DELAWARE BEACHES-CUMBERLAND-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-
314 PM EDT THU OCT 10 2013

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 PM EDT FRIDAY...
...COASTAL FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A COASTAL
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EDT FRIDAY. THE
COASTAL FLOOD WARNING HAS BEEN CANCELLED.

* LOCATION...THE NEW JERSEY COAST.

* COASTAL FLOODING...WIDESPREAD MINOR TIDAL FLOODING WILL CONTINUE
  THROUGH LATE THIS AFTERNOON AND IS FORECAST WITH THE FRIDAY
  AFTERNOON HIGH TIDE. ANY HEAVY RAIN THAT MIGHT OCCUR NEAR THE
  TIME OF HIGH TIDE WOULD CONTRIBUTE TO THE FLOODING.

* HIGH SURF WITH INCOMING EASTERLY SWELLS OF 6 TO 9 FEET WILL 
  PROBABLY RESULT IN BEACH EROSION.

* TIMING...HIGH TIDE HAS PASSED FOR TODAY. HIGH TIDE ALONG THE
  DELAWARE AND NEW JERSEY COASTS OCCURS BETWEEN 200 PM AND 230 PM
  FRIDAY. HIGH TIDE ON THE BACK BAYS OCCURS LATER THAN THE HIGH
  TIDE ALONG THE OCEAN FRONT.

* IMPACTS...WIDESPREAD ROADWAY FLOODING WILL CONTINUE THROUGH LATE
  THIS AFTERNOON AND IS FORECAST WITH THE FRIDAY AFTERNOON HIGH
  TIDE...WITH AREAS OF HEAVY RAIN CONTRIBUTING TO THE PROBLEM.

* OUTLOOK...MINOR TIDAL FLOODING MIGHT ALSO OCCUR ON SATURDAY AND
  SUNDAY.

* SEAS...WAVE HEIGHTS ON THE OCEAN WATERS WILL BE 6 TO 10 FEET.
  WAVE HEIGHTS ON THE DELAWARE BAY WILL BE 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR
COUNTY PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER
CASE).

&&

$$

NJZ012>014-020-022-025>027-111000-
/O.CON.KPHI.CF.Y.0019.000000T0000Z-131011T2100Z/
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-ATLANTIC-
COASTAL ATLANTIC-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
314 PM EDT THU OCT 10 2013

...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT
FRIDAY...

* LOCATION...THE NEW JERSEY COAST.

* COASTAL FLOODING...WIDESPREAD MINOR TIDAL FLOODING IS FORECAST 
  DURING THE FRIDAY AFTERNOON HIGH TIDE CYCLE. ANY HEAVY RAIN 
  THAT MIGHT OCCUR NEAR THE TIME OF HIGH TIDE WOULD CONTRIBUTE 
  TO THE FLOODING.

* HIGH SURF WITH INCOMING EASTERLY SWELLS OF 6 TO 9 FEET WILL 
  PROBABLY RESULT IN BEACH EROSION.

* TIMING...HIGH TIDE ALONG THE NEW JERSEY OCEAN FRONT OCCURS
  BETWEEN 100 PM AND 130 PM FRIDAY. HIGH TIDE ON THE BACK BAYS
  OCCURS LATER THAN THE HIGH TIDE ALONG THE OCEAN FRONT.

* IMPACTS...WIDESPREAD ROADWAY FLOODING IS FORECAST WITH THE 
  FRIDAY AFTERNOON HIGH TIDE...WITH AREAS OF HEAVY RAIN 
  CONTRIBUTING TO THE PROBLEM.

* OUTLOOK...MINOR TIDAL FLOODING MIGHT ALSO OCCUR ON SATURDAY AND
  SUNDAY.

* SEAS...WAVE HEIGHTS ON THE OCEAN WATERS WILL BE 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD ADVISORY INDICATES THAT MINOR TIDAL FLOODING IS
ANTICIPATED. MINOR TIDAL FLOODING OFTEN RESULTS IN SOME ROAD
CLOSURES. USUALLY...THE MOST VULNERABLE ROADWAYS WILL FLOOD.

DO NOT LEAVE YOUR VEHICLE AT A LOCATION THAT IS PRONE TO TIDAL
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOOD WATERS. THE
WATER MAY BE DEEPER THAN YOU THINK IT IS. YOU WILL BE PUTTING
YOURSELF IN DANGER AND YOUR VEHICLE MAY BE DAMAGED...LEADING TO
COSTLY REPAIRS.

FOR A LIST OF THE IMPACT OF DIFFERENT TIDE HEIGHTS IN YOUR COUNTY
PLEASE GO TO WWW.ERH.NOAA.GOV/PHI/TIDES.HTM (ALL IN LOWER CASE).

&&

$$

What forecasters said that day

The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this coastal flood warning went out at Oct 10, 4:19 AM EDT, 5 hours 9 minutes earlier.

Area forecast discussion, Oct 10, 4:19 AM EDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
419 AM EDT THU OCT 10 2013

.SYNOPSIS...
A LOW PRESSURE SYSTEM ALONG THE NORTH CAROLINA COAST WILL EDGE NORTH
TO THE DELMARVA COASTAL WATERS FRIDAY BEFORE STALLING. THEN A HIGH
PRESSURE SYSTEM OVER EASTERN CANADA WILL SINK SOUTH AND FORCE THE
LOW BACK OFF THE NORTH CAROLINA COASTAL WATERS SUNDAY AND MONDAY.
THEN ITS EXPECTED TO AIMLESSLY DRIFT FARTHER OUT TO SEA. A LOW
PRESSURE SYSTEM EXITING THE ROCKIES MONDAY SHOULD REACH THE GREAT
LAKES ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TODAY WILL BE A CLOUDY THROUGHOUT THE CWA WITH RAIN...NOW ACROSS THE
DELMARVA AND SOUTHERN NEW JERSEY...MOVING NORTH INTO EASTERN PA AND
CENTRAL AND NORTHERN NEW JERSEY. EXACTLY WHERE THE HEAVIEST RAIN
WILL OCCUR AND AT WHAT TIME IS DIFFICULT TO PINPOINT GIVEN THAT NONE
OF THE MODELS HAVE BEEN DOING A VERY GOOD JOB WITH WHAT HAS HAPPENED
DURING THE PAST TWELVE HOURS OR SO. LATEST IR SAT PICS AND RADAR
IMAGERY INDICATES A STEADY STREAM OF LOW CLOUDS AND PRECIPITATION
MOVING IN FROM THE OCEAN...AND GIVEN THE SFC LOW OFF THE NC COAST IS
EXPECTED TO INCH NORTHWARD DURING THE DAY...THIS PRECIPITATION
SHOULD CONTINUE TO MOVE SLOWLY NORTH AS WELL.  BASED ON ALL
THIS...THE GRIDS HAVE BEEN POPULATED WITH LIKELY POP NORTH AND
CATEGORICAL POPS SOUTH...BECOMING CATEGORICAL EVEN IN THE NORTH AS
THE DAY WEARS ON.IT SEEMS LIKE THE HEAVIEST RAIN WILL BE IN THE
SOUTHERN PORTIONS OF THE CWA...ESPECIALLY OVER THE DELMARVA...WITH 1
TO 2 EXPECTED DURING THE NEXT 24 HOURS OR SO. WITH THE ONE HOUR FFG
VALUES STILL AROUND 3 INCHES, WE'RE NOT EXPECTING ANY SMALL STREAM
FLOODING, BUT ISOLATED URBAN STREET FLOODING REMAINS A POSSIBILITY.
A PERSISTENT NORTHEAST WIND WILL BLOW STRONGEST ALONG THE COAST AND
GRADUALLY DECREASE FURTHER INLAND.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
WITH THE SFC LOW CONTINUING TO MOVE SLOWLY NORTH FROM CAPE HATTERAS
TO OCEAN CITY MD...PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH
THURSDAY NIGHT. WITH THE ASSOCIATED PRESSURE GRADIENT REMAINING
SOMEWHAT STATIC...EXPECT THE ONSHORE FLOW TO CONTINUE, ALTHOUGH IT
WILL DECREASE SLIGHTLY AS THE NIGHT WEARS ON...ESPECIALLY IN THE
SOUTH CLOSER TO THE CENTER OF THE LOW. POPS ARE IN THE CATEGORICAL
RANGE...EXCEPT IN THE FAR NORTH WHERE LIKELY AND CHC WERE USED IN
COLLABORATION WITH SURROUNDING OFFICES. THESE MAY NEED TO BE RAISED
AS THE EVENT UNFOLDS. TEMPERATURES WILL BOTTOM OUT IN THE
50S...EXPECT UPPER 40S IN THE FAR NORTH. NORTHEAST WINDS WILL
CONTINUE THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE GFS INITIALIZATION LOOKED BETTER THAN THE WRF-NMMB AT 500MB AND
BASED ON THE LATEST PMDHMD WE ARE GOING TO SHY AWAY FROM USING MUCH
OF THE WRF-NMMB. THE OP GFS FIT WELL WITH ITS ENSEMBLE MEAN AND THE
LATEST ECMWF WITH THE SFC LOW. THE PROBLEM SO FAR HAS BEEN THE LACK
OF RUN TO RUN CONTINUITY WITH QPF, AN OVERFORECASTING OF CONVECTIVE
CAPABILITIES AND TIMING ERRORS OF 6 TO 12 HOURS (MAINLY TOO FAST).
NOW THAT ITS LEAVING THE COASTAL CAROLINAS BEHIND THE ECMWF HAS COME
THE CLOSEST WITH QPF. SO THIS FCST PACKAGE IS ABOUT A TWO-THIRDS
ECMWF AND ONE-THIRD GFS COMBO.

THE GENERAL IDEA OF A LONG FETCH OFF THE ATLANTIC WITH ABOVE NORMAL
PWATS AND SHORT WAVES ROTATING AROUND THE CLOSED LOW WITH BURSTS OF
HEAVIER RAIN CONTINUES. ALSO THE THOUGHT OF SLOW (AS IN VERY SLOW)
IMPROVEMENT AS A SINKING SFC RIDGE WORKS ITS WAY SOUTH REMAINS.
WE WERE SLOWER THAN ALL OF THE MODELS IN CLEARING OUT PCPN
CHANCES.

WHILE TODAY'S SURGE OF PCPN HAS THE MOST DYNAMICAL SUPPORT GOING FOR
IT, FRIDAY AND FRIDAY NIGHT ARE IN A HEALTHY SECOND PLACE. THERE
REMAINS THE ASSISTANCE OF A STILL ROBUST LLJ AND DECENT MID LEVEL
QVEC CONVERGENCE. THE JET ALOFT IS DISPLACED A BIT FARTHER TO THE
EAST AS IS ANY SEMBLANCE OF A 700MB SPEED MAX. SO FAR THE AMOUNT
OF THUNDER SOUTH OF US HAS REMAINED UNDERWHELMING SO IT HAS NOT
BEEN INCLUDED. THE SOUTHEASTERN PART OF OUR CWA HAS THE LOWEST
CONFIDENCE ABOUT THIS DECISION AND THIS MAY BE ONE FACET THAT THE
CONSERVATIVE WRF-NMMB IS HANDLING WELL. TEMPERATURE RANGES WERE KEPT
TIGHT (GENERALLY TOWARD THE LOWER STAT GUIDANCE DURING THE DAY AND
THE HIGHER STAT GUIDANCE AT NIGHT).

THE LLJ AND THE FCST MID LEVEL QVEC CONVERGENCE ARE YET TO LEAVE OUR
CWA ON SATURDAY. THE EMPHASIS THOUGH IS TOWARD THE COAST AND IN THE
SOUTHERN PART OF OUR CWA. FORECAST SOUNDINGS ARE NOT AS MOIST AT
THIS POINT ABOVE 10K. WHILE WARM PROCESSES MIGHT BE ABLE TO
COMPENSATE FOR THIS, WE KEPT PCPN INTENSITY AS LIGHTER AND QPF
AMOUNTS LOWER. THIS PROCESS LOWERS ANOTHER LEVEL ON SATURDAY
NIGHT. GIVEN THE ONSHORE FLOW, WE ADDED THE POSSIBILITY OF
DRIZZLE.

GAVE PCPN CHANCES AN EXTRA 6 TO 12 HOURS ON SUNDAY AND SUNDAY NIGHT
GIVEN THE BUMP NORTHWARD IN THE SFC LOW BY THE GFS ON TNGT'S RUN
AND THE OVERALL SLOWNESS OF PCPN ARRIVING. BY MONDAY, THE SFC HIGH
IS CLOSE ENOUGH FOR US TO FEEL SOME CONFIDENCE AT GOING WITH A
MAINLY DRY FORECAST.

THE REST OF THE LONG TERM LEANED HEAVILY WPC'S WAY. THE NEXT SHOT AT
PCPN ON WEDNESDAY IS ASSOCIATED WITH THE WARM FRONT FROM THE LOW
PRESSURE SYSTEM REACHING THE GREAT LAKES. THE REX BLOCK KEEPS A
DEARTH OF TRULY COOLER AIR FROM REACHING THE NERN CONUS SO BY EARLY
NEXT WEEK TEMPERATURES SHOULD REBOUND CLOSE TO SEASONAL LEVELS.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
TODAY...POCKETS OF IFR CONDITIONS IN RAIN ACROSS SOUTHERN NJ AND THE
DELMARVA TODAY...WITH MVFR TO IFR CONDITIONS EXPECTED IN THE METRO
PHL AREA AS PRECIPITATION MOVES NORTH...AND VFR CONDITIONS EXPECTED AT
RDG AND ABE UNTIL HEAVIER PRECIPITATION MOVES IN LATER TODAY. NE
GUSTS IN THE 20 TO 25 KT RANGE EXPECTED IN THE SOUTH...WITH GUSTS IN
THE 15 TO 20KT RANGE FROM PHL NORTH.

TONIGHT...MVFR TO IFR CONDITIONS POSSIBLE JUST ABOUT ALL TAF SITES,
BUT THIS IS SUBJECT TO CHANGE BASED ON WHERE THE HEAVIEST RAIN
HAPPENS TO FALL. CONFIDENCE IS LOW BASED ON CURRENT MODEL
PERFORMANCE. ONSHORE FLOW WILL CONTINUE...SO NE WINDS CAN BE
EXPECTED WITH GUSTS SOMEWHERE IN THE 10 TO 20 KT RANGE.

FRIDAY...WIDESPREAD IFR/MVFR CONDITIONS DUE TO RAIN, FOG AND CIGS.
GUSTY NORTHEAST WINDS; HIGHEST WINDS NEAR THE COAST.

FRIDAY NIGHT...PREDOMINATELY IFR FROM INTERSTATE 95 CORRIDOR
SOUTHEAST AND PREDOMINATELY MVFR NORTHWEST OF INTERSTATE 95.

SATURDAY THROUGH SUNDAY NIGHT...A SLOW IMPROVEMENT FROM THE NORTH TO
SOUTH AIRPORTS EXPECTED WITH VFR CONDITIONS NORTHWEST OF INTERSTATE
95 BY SUNDAY AND MVFR CONDITIONS PREDOMINATING FROM THE INTERSTATE
95 AIRPORTS SOUTHEAST BY SUNDAY. GUSTY NORTHEAST WINDS EXPECTED,
WITH HIGHEST NEAR THE COAST.

MONDAY...PREDOMINATELY VFR.

&&

.MARINE...
SCA HEADLINES HAVE BEEN EXTENDED THROUGH THE DAY FRIDAY OVER OUR
NORTHERN COASTAL WATERS, AND REMAIN INTACT AS BEFORE (THROUGH
TONIGHT) OVER THE NORTHERN DELAWARE BAY. THE GALE WARNINGS REMAIN IN
EFFECT OVER THE LOWER DELAWARE BAY AND THE REST OF THE COASTAL
WATERS...BUT ALL THESE WILL PROBABLY NEED TO BE CONVERTED TO SCAS
LATER TODAYS IF THE WINDS SUBSIDE A LITTLE AS ADVERTISED BY THE
MODEL GUIDANCE. MODERATE TO HEAVY RAIN WILL CONTINUE TO OVERSPREAD
FROM THE SOUTH TO THE NORTH AS WELL CAUSING A REDUCTION IN
VISIBILITIES. SEAS ARE RUNNING AROUND 10 TO 12 FEET ACROSS THE
SOUTHERN WATERS TO 8 TO 9 FEET ACROSS THE NORTH. LITTLE CHANGE IS
EXPECTED WITH SEAS TODAY...BUT A GRADUAL DROP MIGHT START TONIGHT.

OUTLOOK...
UPPER DELAWARE BAY IS EXPECTED TO BE ON THE CUSP OF SMALL CRAFT
ADVISORY CONDITIONS (DUE TO WINDS) FROM FRIDAY THROUGH SUNDAY. THE
LOWER DELAWARE BAY WE ARE MORE CONFIDENT OF CRITERIA BEING REACHED
DURING THE SAME TIME PERIODS. LESS WIND IS OUTLOOKED FOR SUNDAY
NIGHT AND MONDAY.

ON THE OCEAN THE OUTLOOK IS UP ANOTHER NOTCH AS WE ARE PRETTY
CONFIDENT ABOUT SMALL CRAFT ADVISORY WIND CRITERIA THROUGH SUNDAY
NIGHT WITH THE POSSIBILITY OF GUSTS GETTING CLOSE OR TO GALE
CRITERIA THROUGH SATURDAY NIGHT. WHILE WINDS ARE OUTLOOKED TO BE
BELOW SMALL CRAFT ADVISORY CRITERIA ON MONDAY, THE POSSIBILITY
REMAINS THAT SEAS COULD REMAIN WITHIN SMALL CRAFT ADVISORY
CRITERIA.

&&

.TIDES/COASTAL FLOODING...
THE HIGH TIDE EARLY THIS MORNING WAS UNEVENTFUL ALONG THE COAST BUT
THE MID DAY TO EARLY AFTERNOON HIGH TIDE HAS THE HIGHER ASTRONOMICAL
CONTRIBUTION AND...GIVEN THE PERSISTENT ONSHORE FLOW...WILL RESULT
IN WIDESPREAD MINOR FLOODING ALONG THE COAST AND LOWER DELAWARE BAY.
THE COASTAL FLOOD ADVISORIES ISSUED IN PREVIOUS PACKAGES WILL
THEREFORE CONTINUE FOR TODAY. THERE COULD EVEN BE A FEW POCKETS OF
MODERATE FLOODING...ESPECIALLY AT LEWES AND CAPE MAY...BUT RIGHT NOW
MOST GUIDANCE...INCLUDING LOCAL PROCEDURES...IS NOT SHOWING THAT. WE
WILL CONTINUE TO MONITOR THE SITUATION AND ISSUE ANY WARNINGS AS
NECESSARY.

IF HEAVY RAIN HAPPENS TO OCCUR DURING THE TIME OF HIGH TIDE (GREATER
THAN .50 INCHES/HOUR)...THAT WOULD ADD TO THE TIDAL INUNDATION -
ROADWAY FLOODING.

HIGH SURF CAUSED BY EASTERLY SWELL OF AT LEAST 7 FEET RIDING
ASHORE WITH AN 8 TO 9 SECOND PERIOD WILL RESULT IN SOME BEACH
EROSION.

WE HAVE EXTENDED THE COASTAL FLOOD ADVISORY THROUGH THE FRIDAY
AFTERNOON HIGH TIDE CYCLE ALONG THE OCEAN FRONT, OUR SIDE OF RARITAN
BAY AND ALSO IN DELAWARE BAY. THERE SHOULD BE WIDESPREAD MINOR TIDAL
FLOODING AND POSSIBLY EVEN SOME POCKETS OF MODERATE TIDAL FLOODING.
GIVEN THE CONTINUING ONSHORE FLOW, BACK BAY AND INLET TIDAL FLOODING
SHOULD BE GREATER THAN AVERAGE. OUR LOCAL PROCEDURES ARE FALLING A
COUPLE OF TENTHS BELOW MODERATE TIDAL FLOODING LEVELS.

THIS IS NOT THE END GIVEN THE CONTINUING ONSHORE FLOW THAT MORE
MINOR TIDAL FLOODING PROBLEMS PERSIST INTO THE WEEKEND.

ALONG THE TIDAL DELAWARE RIVER AS WELL AS THE CHESAPEAKE BAY, WE
WILL CONTINUE TO MONITOR. THE LATEST CURRENT BIAS ADJUSTED DBOFS AND
MDL GUIDANCE KEEP THE TIDAL DELAWARE RIVER RIGHT AROUND THE MINOR
TIDAL FLOODING THRESHOLD INTO SUNDAY WITH THE HIGHER OF THE TWO
DAILY ASTRONOMICAL HIGH TIDES. CBOFS GUIDANCE IS TOO HOT ON OUR
SIDE OF THE CHESAPEAKE BAY AND ON FRIDAY WE ARE NOT ANTICIPATING
PROBLEMS. CONFIDENCE TOO LOW BEYOND FRIDAY TO GIVE EXPECTATIONS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 5 PM EDT
     FRIDAY FOR NJZ012>014-020>027.
DE...COASTAL FLOOD ADVISORY FROM 11 AM THIS MORNING TO 5 PM EDT
     FRIDAY FOR DEZ002>004.
MD...NONE.
MARINE...GALE WARNING UNTIL 6 PM EDT THIS EVENING FOR ANZ431-451>455.
     SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450.
     SMALL CRAFT ADVISORY UNTIL 6 AM EDT FRIDAY FOR ANZ430.

&&

SYNOPSIS...GIGI/ROBERTSON
NEAR TERM...MIKETTA
SHORT TERM...MIKETTA
LONG TERM...GIGI
AVIATION...GIGI/ROBERTSON/MIKETTA
MARINE...GIGI/MIKETTA
TIDES/COASTAL FLOODING...DRAG/GIGI/MIKETTA
Hazardous weather outlook, Oct 10, 4:08 AM EDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
408 AM EDT THU OCT 10 2013

DEZ002>004-NJZ012>014-020>027-110815-
KENT-INLAND SUSSEX-DELAWARE BEACHES-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
408 AM EDT THU OCT 10 2013

...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM
EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY AND SOUTHERN
NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

PERIODS OF HEAVY RAIN SHOULD CAUSE PONDING OF WATER IN POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   COASTAL FLOOD ADVISORY.

A PERSISTENT NORTHEAST WIND COULD CAUSE MINOR TIDAL FLOODING
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-PAZ070-071-110815-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-DELAWARE-
PHILADELPHIA-
408 AM EDT THU OCT 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN SHOULD CAUSE PONDING OF WATER IN POOR DRAINAGE
AREAS. THERE IS THE CHANCE OF MINOR TIDAL FLOODING ON THE TIDAL
DELAWARE RIVER AROUND THE EVENING COMMUTE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE CHANCE FOR MINOR TIDAL FLOODING ON THE TIDAL DELAWARE
RIVER ON FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-101>106-
110815-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
408 AM EDT THU OCT 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PERIODS OF HEAVY RAIN MIGHT CAUSE PONDING OF WATER IN POOR
DRAINAGE AREAS. HIGHEST CHANCES IN LOCATIONS CLOSER TO THE ATLANTIC
COAST.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ431-451>455-110815-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
408 AM EDT THU OCT 10 2013

...GALE WARNING IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF GALE FORCE WIND GUSTS INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-450-110815-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
408 AM EDT THU OCT 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS THE CHANCE OF GALE FORCE WIND GUSTS ON THE ATLANTIC
COASTAL WATERS INTO THE WEEKEND. THE CHANCE IS MUCH LOWER ON UPPER
DELAWARE BAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Coastal Flood Warnings in New Jersey, 2013Coastal Flood Warnings in Delaware, 2013Every coastal flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.